Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 273, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 21, 2005, 3:53 PM EDT for Meigs County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2005, 3:53 PM EDT (19:53 UTC)
- Expired
- Aug 21, 2005, 4:20 PM EDT
- In force
- 27 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Meigs County, TN
The radar
The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:19 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 21, 2:19 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 219 PM EDT SUN AUG 21 2005 .SHORT TERM...(TONIGHT AND MONDAY)...MODELS AND SHORT RANGE ENSEMBLES GENERALLY AGREE THAT UPPER RIDGE THAT HAS PERSISTED OVER THE SOUTHEASTERN CONUS AND IMPEDED INFILTRATION OF DRIER AND SOMEWHAT COOLER AIR FROM THE NORTH WILL GRUDGINGLY RETREAT THROUGH THE SHORT TERM. NORTHERN STREAM TROUGH WILL STAY MAINLY NORTH OF OUR AREA...BUT THE COMBINATION OF THE RETREATING RIDGE AND INFLUENCES FROM NORTHERN STREAM TROUGH WILL ALLOW HEIGHTS TO FALL INCREMENTALLY. THIS SUGGESTS TEMPS WILL BE SLIGHTLY COOLER...ALBEIT STILL ABOVE CLIMO. THE MODELS AND ENSEMBLES ARE DEPICTING ONLY ISOLATED CONVECTION THROUGH THE PERIOD. HAVE GENERALLY STAYED WITH PREVIOUS FORECAST IN TERM OF POPS. FOR TEMPS...FOLLOWED GUIDANCE BLEND FAIRLY CLOSELY FOR THE MOST PART. .LONG TERM...(MON NIGHT THROUGH SUN)...CONFIDENCE IS NOT HIGH FOR THE LONGER TERM AS MODELS CONTINUE TO LACK RUN TO RUN CONTINUITY. LOOKS LIKE LESS DRYING THAN EARLIER ADVERTISED...BUT DETAILS ON TIMING ANY PRECIP DIFFICULT AT BEST. THERE COULD BE A WEAK IMPULSE AT SOME POINT EARLY ON...BUT GIVEN UNCERTAINTY FOR NOW THINK THE BEST IDEA IS JUST TO CARRY SLIGHT CHANCE POPS AFTERNOON AND EVENING FOR MON NIGHT THROUGH TUE NIGHT. GFS STILL TRYING TO ADVERTISE SOME DRYING AS RIDGING ALOFT COMBINES WITH SURFACE HIGH PRESSURE TO OUR NORTH AND NORTHEAST FOR THE LATTER HALF OF THE WEEK. WILL GO AHEAD AND KEEP CURRENT DRY FORECAST FOR WED THROUGH SAT...THEN A SLIGHT CHANCE FOR DAY 7 AS A WEAK FRONT MAY BE APPROACHING. WILL NOT ARGUE MUCH WITH GFS MOS TEMPS...JUST A FEW MINOR TWEAKS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 92 71 88 / 10 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 90 67 87 / 10 20 20 20 OAK RIDGE, TN 68 91 66 88 / 10 20 20 20 TRI CITIES AIRPORT, TN 64 87 62 84 / 10 20 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && LCM/LDW
Hazardous weather outlook, Aug 21, 5:30 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT SUN AUG 21 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-221000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.